MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG101-350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information was requested but not available.If implanted, give date: not applicable, as shunt was removed/replaced during the same surgery.If explanted, give date: not applicable, as shunt was removed/replaced during the same surgery.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the tube of the baerveldt glaucoma implant broke, came off completely when they tried to insert it.It was clarified that there was no loose pieces/particles.That when the doctor was trying to manipulate the shut, it broke, it was connected, did not not break into pieces and did not fall into the patient's eye.The doctor had sutured the shunt to sclera and had to remove the sutures in order to remove the device.Another shunt of the same model successfully implanted.All of this was on the same day.There was no interventions and no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: may 28, 2024 section h3: device evaluated by manufacturer: yes device evaluation: product evaluation was performed under magnification, it can be seen that the tube was cut of at the position of the sutures.The complaint issue of ¿dc-damaged / broken¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19453947
Report Number3012236936-2024-000159
Device Sequence Number7089386
Product Code KYF
UDI-Device Identifier05050474512993
UDI-Public(01)05050474512993(17)250323
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberBG101-350
Device Catalogue Number23030817
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale